Alert archive / North Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 28, NWS Raleigh, NC

August 12, 2014Johnston County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 12, 2014, 9:05 PM EDT for Johnston County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2014, 9:05 PM EDT (01:05 UTC)
Expired
Aug 13, 2014, 12:00 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 26 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 9:45 PM EDTFLASH FLOODClayton, NC911 CALL CENTER REPORTS NUMEROUS ROADS CLOSED IN CLAYTON DUE TO FLOODING.
Aug 12, 9:57 PM EDTFLASH FLOOD1 S Selma, NCCAR STALLED IN FLOOD WATERS ON S RAIFORD ST NEAR E JONES AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1726 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WGUS52 KRAH 130105
FFWRAH
NCC101-130400-
/O.NEW.KRAH.FF.W.0028.140813T0105Z-140813T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
905 PM EDT TUE AUG 12 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1200 AM EDT

* AT 903 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN OVER CLAYTON AND AN ADDITIONAL ONE TO TWO INCHES 
  IS POSSIBLE. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SMITHFIELD...CLAYTON...BENSON...MICRO...SELMA...FOUR OAKS...PINE 
  LEVEL...KENLY...PRINCETON...FLOWERS...COATS CROSSROADS...AND EMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF 
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS...IN 
ADDITION TO URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT 
DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY 
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN 
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3542 7816 3535 7815 3534 7822 3532 7824
      3532 7827 3529 7830 3526 7841 3526 7849
      3531 7854 3534 7853 3540 7860 3545 7862
      3550 7866 3552 7871 3571 7847 3582 7826
      3576 7824 3571 7816 3561 7813 3558 7807

$$

10
1 follow-up statement
283 
WGUS72 KRAH 130402
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1202 AM EDT WED AUG 13 2014

NCC101-130410-
/O.EXP.KRAH.FF.W.0028.000000T0000Z-140813T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSTON NC-
1202 AM EDT WED AUG 13 2014

...THE FLASH FLOOD WARNING FOR JOHNSTON COUNTY HAS EXPIRED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A 
THREAT TO LIFE OR PROPERTY. COUNTY OFFICIALS REPORT THAT WATER 
REMAINS ON THE ROAD NEAR THE INTERSECTION OF 9TH STREET AND MARKET 
STREET IN SMITHFIELD... ALTHOUGH THE WATER IS RECEDING. ADDITIONAL 
HEAVY RAIN IS NOT EXPECTED... AND THE WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 3542 7816 3535 7815 3534 7822 3532 7824
      3532 7827 3529 7830 3526 7841 3526 7849
      3531 7854 3534 7853 3540 7860 3545 7862
      3550 7866 3552 7871 3571 7847 3582 7826
      3576 7824 3571 7816 3561 7813 3558 7807

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 8:30 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 12, 8:30 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT TUE AUG 12 2014

.SYNOPSIS...A COLD FRONT WILL ENTER CENTRAL NORTH CAROLINA LATE
TONIGHT...EXITING THE COASTAL PLAIN COUNTIES EARLY WEDNESDAY
MORNING. HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST
WEDNESDAY AFTERNOON...AND MAINTAIN ITS INFLUENCE ON OUR WEATHER
THROUGH THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 248 PM TUESDAY...

WARM FRONT LIFTING NORTHWARD ACROSS THE REGION... WITH LOWER 80S
TEMP/LOWER 70S DEWPOINTS NEAR THE VA BORDER AND MID 80S/70S
DEWPOINTS NEAR THE SC BORDER. LOW CLOUDS FROM THIS MORNING HAVE
BROKEN AND LIFTED... ALLOWING INCREASE IN SURFACE HEATING AND
CONSEQUENT INCREASING INSTABILITY WITH SBCAPE OF 2000 TO 2500 J/KG
ACROSS THE REGION. RADAR SHOWS WIDELY SCATTERED SHOWERS AND STORMS
BEGINNING TO DEVELOP MOSTLY IN THE WESTERN PARTS OF THE CWA. EXPECT
SHOWERS WILL BECOME MORE NUMEROUS IN THE AFTERNOON AS THE TROUGH
APPROACHES...  AND MID LEVEL HEIGHTS BEGIN TO FALL. HIRES MODEL RUNS
FOLLOW THIS TREND WELL... DEVELOPING SCATTERED ACTIVITY IN THE
WEST... BEFORE SPREADING ACROSS THE AREA AND DIMINISHING/MOVING
EASTWARD BY 06Z. BEST SHEAR AND LIFT REMAINS TO THE NORTH WITH THE
JET...  AND THE PREDOMINATE THUNDERSTORM MODE WILL BE SINGLE
CELL/PULSE TYPE... WITH MARGINAL SHEAR OF 20-25 KTS POSSIBLY
SUPPORTING A FEW MORE ORGANIZED CLUSTERS/MULTICELLS WHICH MAY
GENERATE A FEW STRONG WIND GUSTS. WITH PWATS NEAR 2 INCHES ACROSS
THE AREA... HEAVY RAIN MAY CAUSE URBAN/POOR DRAINAGE FLOODING.

FRONT WILL CROSS THE AREA OVERNIGHT... ENTERING INTO THE TRIAD
AROUND 03Z... AND NEAR THE NC COAST BY 12Z. FLOW BEHIND THE FRONT
WILL BECOME NORTHWESTERLY... WITH DRIER AIR BEGINNING TO ENTER THE
AREA BY DAYBREAK... AND LEADING TO A DECREASE IN CLOUD COVER. LOWS
IN THE MID 60S TO LOW 70S.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 315 PM TUESDAY...

A TRANQUIL WEATHER PATTERN EXPECTED IN THE SHORT TERM. TEMPERATURES
WILL REMAIN NEAR OR BELOW NORMAL.

A L/W TROUGH ANCHORED BY AN UPPER LEVEL LOW OVER SOUTHERN
ONTARIO/QUEBEC WILL EXTEND SOUTHWARD INTO THE CAROLINAS THROUGH
FRIDAY. THE LEAD S/W AND ATTENDANT SURFACE COLD FRONT PROJECTED TO
EXIT OUR COASTAL PLAIN COUNTIES EARLY WEDNESDAY MORNING. WIND
PROFILE OFF MODEL SOUNDINGS DEPICT A DEEP WLY FLOW WITH A NW FLOW IN
THE LOWEST 5000FT OF THE ATMOSPHERE. THIS SET-UP SHOULD RESULT IN A
DISSIPATION/DIMINISHING OF TEH CLOUD COVERAGE WEST-TO-EAST EARLY
WEDNESDAY...LEADING TO MOSTLY SUNNY SKIES BY LATE MORNING/MID DAY.
DOWNSLOPE COMPONENT OF LOW LEVEL WIND WILL NEGATE/OFFSET INITIAL
CAA. WITH TEMPS STARTING OUT IN THE UPPER 60S NW-MID 70S SE...A 15-
18 DEGREE DIURNAL TEMP TREND RESULTS IN MAX TEMPS IN THE MID 80S NW
TO AROUND 90 FAR SOUTH-SE. IT WILL BE NOTICEABLY LESS HUMID ACROSS
THE PIEDMONT BY AFTERNOON...AND IN THE SANDHILLS AND COASTAL PLAIN
AS DRIER AIR GRADUALLY MIXES THROUGH THE COLUMN.

WEDNESDAY NIGHT THROUGH FRIDAY NIGHT WILL FEATURE A CANADIAN HIGH
PRESSURE SYSTEM ANCHORED OVER THE MS VALLEY EXTENDING EAST INTO NC.
THIS WEATHER SYSTEM IN TANDEM WITH THE BASE OF TEH L/W TROUGH OVER
OUR REGION WILL MAINTAIN DRY AND SLIGHTLY BELOW NORMAL TEMPERATURES.
GFS HINTS AT THE POSSIBILITY OF A FEW SHOWERS FRIDAY ASSOCIATED WITH
THE PASSAGE OF A VORT MAX ROUNDING THE BASE OF THE TROUGH. HOWEVER
GFSBUFR SOUNDINGS INDICATE A SUBSIDENCE INVERSION IN THE 850-
700MB...ESSENTIALLY CAPPING THE ATMOSPHERE. THUS...WILL MAINTAIN A
DRY FORECAST THROUGH FRIDAY NIGHT.

LOW LEVEL THICKNESSES THROUGH THE PERIOD AVERAGE 10-15M BELOW
NORMAL. THIS SUGGEST MAX TEMPS IN THE LOW-MID 80S WITH OVERNIGHT
TEMPS NEAR 60-LOWER 60S. THE NORMAL COLDER LOCATIONS WILL LIKELY SEE
MIN TEMPS IN THE UPPER 50S FRIDAY MORNING (UNLESS VEIL OF HIGH
CLOUDS OCCURS...POSSIBLY CAUSED BY OROGRAPHIC ENHANCEMENT/MOUNTAIN
WAVE...THOUGH MID LEVEL WINDS APPEAR A TAD TOO WEAK AT THIS TIME).

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 315 PM TUESDAY...

SURFACE HIGH PRESSURE WILL SETTLE OVERHEAD SATURDAY THEN SLOWLY
WEAKEN AS L/W TROUGH WEAKENS AND LIFTS NWD. THIS WILL ALLOW A WEAK
RETURN OF LOW LEVEL MOISTURE BY LATE SATURDAY AND MORE SO SUNDAY
INTO EARLY NEXT WEEK. THIS WILL LEAD TO MIXTURE OF SUN/CLOUDS BUT
ANY CONVECTIVE ACTIVITY THIS WEEKEND WILL BE ISOLATED...AND CONFINED
TO NEAR THE SEABREEZE...AND EXITING OFF THE HIGHER TERRAIN OF
WESTERN NC.  THREAT APPEARS HIGH ENOUGH TO MENTION A SLIGHT CHANCE
POP SATURDAY AFTERNOON AND AGAIN SUNDAY AFTERNOON OVER THE SE
COUNTIES IN VICINITY OF THE SEABREEZE. THREAT STILL APPEARS TOO LOW
TO MENTION A SLIGHT CHANCE OVER THE WESTERN PIEDMONT AT THIS TIME.

ENOUGH MOISTURE/DESTABILIZATION SHOULD EXISTS BY MONDAY INTO TUESDAY
FOR AT LEAST A SLIGHT CHANCE OF CONVECTION IN TEH AFTERNOON-EARLY
EVENING HOURS. BOTH THE GFS AND ECMWF SUGGEST A S/W IN THE NORTHERN
STREAM TRAVERSING ACROSS THE OH VALLEY MONDAY WITH THE ECMWF LIFTING
THIS BALL OF ENERGY E-NE INTO THE MID ATLANTIC/SOUTHERN NEW ENGLAND
WHILE THE GFS (WHICH IS FASTER BY 18 HOURS)...MAINTAINS A DECENT
SHEAR AXIS INTO NC MONDAY AFTERNOON-MONDAY NIGHT. IF THIS WERE TO
VERIFY...THIS WOULD WARRANT A MUCH HIGH POP.

TEMPS SATURDAY THROUGH EARLY NEXT WEEK WILL RETURN TO NEAR OR
SLIGHTLY ABOVE NORMAL LEVELS.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 830 PM TUESDAY...

A CLUSTER OF SHOWERS AND TSTMS ARE CURRENTLY MOVING ACROSS CENTRAL
NC ATTM...RESULTING IN IFR CONDITIONS IN AND NEAR THESE STORMS.
ELSEWHERE...VFR OR HIGH MVFR CIGS ARE BEING REPORTED ACROSS MUCH OF
CENTRAL NC.  LOOK FOR THIS TO CONTINUE UNTIL THE FRONT MOVES THROUGH
LATER OVERNIGHT. FLT CONDITIONS WILL QUICKLY IMPROVE AFTER THE FRONT
MOVES THROUGH WEDNESDAY MORNING AFT SUNRISE.

VFR CONDITIONS SHOULD CONTINUE THROUGH THE REMAINDER OF THE WEEK AS
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST OVER THE AREA.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...SEC
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...NP/SEC
Hazardous weather outlook, Aug 12, 4:34 AM EDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
434 AM EDT TUE AUG 12 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-130845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
434 AM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON AHEAD OF
AN APPROACHING COLD FRONT. DUE TO RECENT RAINFALL...SOME MINOR
FLOODING WILL BE POSSIBLE WITH THE STRONGEST STORMS...MAINLY IN
URBAN AND POOR DRAINAGE AREAS...ALONG WITH WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 12, 6:30 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     6 NW DURHAM             36.04N  78.98W
08/12/2014                   DURHAM             NC   FIRE DEPT/RESCUE

            TREE DOWN ON POWER LINE.

&&

EVENT NUMBER RAH1401625

NP
Special weather statement, Aug 12, 7:33 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT TUE AUG 12 2014

NCZ026-027-041>043-130030-
WAKE-FRANKLIN-NASH-WILSON-JOHNSTON-
733 PM EDT TUE AUG 12 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EASTERN
WAKE...FRANKLIN...NASH...WESTERN WILSON AND JOHNSTON COUNTIES UNTIL
830 PM EDT...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BUNN TO
NEAR ANGIER...AND MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...ROCKY MOUNT...SMITHFIELD...NASHVILLE...LOUISBURG...
WILSON...WAKE FOREST...GARNER...FUQUAY-VARINA AND CLAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3625 7813 3621 7811 3620 7800 3619 7797
      3618 7792 3617 7792 3614 7789 3615 7781
      3615 7775 3613 7772 3614 7771 3611 7771
      3559 7803 3560 7806 3542 7816 3538 7816
      3556 7878 3627 7830
TIME...MOT...LOC 2332Z 293DEG 15KT 3603 7827 3554 7869

23
Local storm report, Aug 12, 7:48 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND DMG     4 ENE RDU INTERNATIONAL 35.89N  78.71W
08/12/2014                   WAKE               NC   FIRE DEPT/RESCUE

            FOUR TREES DOWN ON COUNTRY TRAIL RD

&&

EVENT NUMBER RAH1401626

NP
Local storm report, Aug 12, 8:34 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     FLASH FLOOD      1 SE RALEIGH            35.80N  78.62W
08/12/2014                   WAKE               NC   FIRE DEPT/RESCUE

            REPORTS OF CARS FLOODED NEAR THE INTERSECTION OF
            ATLANTIC AVE AND OLD LOUISBURG RD.

&&

EVENT NUMBER RAH1401627

NP
Local storm report, Aug 12, 8:54 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     FLASH FLOOD      1 E RALEIGH             35.81N  78.62W
08/12/2014                   WAKE               NC   BROADCAST MEDIA

            AT LEAST ONE CAR FLOODED AT THE INTERSECTION OF
            ATLANTIC AVE AND HODGES ST. FLOODING ONGOING. THIS
            INTERSECTION IS ADJACENT TO CRABTREE CREEK.

&&

EVENT NUMBER RAH1401628

NP
Local storm report, Aug 12, 8:57 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FLASH FLOOD      1 ESE RALEIGH           35.80N  78.62W
08/12/2014                   WAKE               NC   FIRE DEPT/RESCUE

            CEMETARY CREEK AND PIGEON HOUSE CREEK IS OUT OF ITS
            BANK NEAR THE INTERSECTION OF CAPITAL BLVD AND DENNIS
            AVENUE. WATER RESCUES IN PROCESS.

&&

EVENT NUMBER RAH1401629

CBL

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:36 PM EDTAreal Flood AdvisoryRAHJohnston3 hr
Aug 12, 9:13 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wayne, Wilson62 min
Aug 12, 9:50 PM EDTAreal Flood AdvisoryRAHWake115 min
Aug 12, 9:53 PM EDTAreal Flood AdvisoryRAHEdgecombe, Wayne, Wilson112 min
Aug 12, 10:43 PM EDTFlash Flood WarningRAHWake6 hr
Aug 13, 3:57 AM EDTRiver Flood WarningRAHJohnston48 hr
Aug 13, 4:52 AM EDTAreal Flood AdvisoryRAHWake3 hr
Aug 13, 7:02 AM EDTRiver Flood WarningRAHJohnston23 hr

Nearby

Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.